Winter Storm, Isanti
- When
- April 10, 1:00 PM CST to April 11, 7:00 PM CST
- Where
- Isanti forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.562, -93.295 (the zone’s center; the record gives no point)
A surface low pressure system observed over central OK. on the morning of the 10th trekked into Northeast Iowa by the early afternoon on the 11th.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A surface low pressure system observed over central OK. on the morning of the 10th trekked into Northeast Iowa by the early afternoon on the 11th. Some snowfall totals of note include: 14.6 inches at Madison; 14.0 inches at Little Falls; 11.0 inches 2 miles north of Sauk Centre; 10.4 inches in Long Prairie; 10.0 inches 8 miles south of Motley; 9.5 inches at St. Cloud; 9.0 inches at St. Joseph; 8.5 inches at Hewitt; 8.0 inches at Carlos; 7.5 inches at Murdock; 7.5 inches at Sauk Rapids; 7.0 inches at New London; 6.5 inches at Rush City and Montevideo. North to Northeast winds between 15 and 25 mph sustained caused considerable blowing and drifting snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 10, 12:58 PM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
158 PM CDT THU APR 10 2008
.UPDATE...FOR 18Z AVIATION DISCUSSION BELOW
&&
.DISCUSSION.../ISSUED 427 AM CDT THU APR 10 2008/
SEASONALLY DEEP EXTRATROPICAL CYCLONE IS SHAPING UP OVER THE
SOUTHERN PLAIN STATES THIS MORNING AS A NEGATIVE TILT...FULL
LATITUDE UPPER TROUGH PUSHES OVER THE ROCKIES. THE GFS40 TRACKS A
SURFACE LOW FROM OKLAHOMA INTO CENTRAL IOWA BY 12Z FRIDAY WHILE
THE 80 KM NAM AND HI RES ECMWF MOVE COME UP WITH A FAIRLY SIMILAR
SCENARIO. COMPLICATING THE SITUATION...VERY WARM AIR IS EXPECTED
TO PUSH NORTHWARD IN ADVANCE OF THE SURFACE LOW WHICH WILL MEAN
INITIAL PRECIPITATION WITH THIS SYSTEM WILL LIKELY COME AS ALL
RAIN FOR MUCH OF THE DAY. WHILE THE NAM RUN IS DECIDEDLY WARMER
THAN THE GFS...THE LATEST NAM RUN IS DECIDEDLY COOLER THAN THE
PREVIOUS RUN SUGGESTING THAT PRECIPITATION WILL INDEED TRANSITION
TO ALL SNOW OVER THE ENTIRE CWA BY FRIDAY AFTERNOON.
WITH OUR SOUTHEAST MN AND WESTERN WISCONSIN COUNTIES REMAINING TOO
WARM FOR MUCH SNOW...WE RESOLVED PART OF OUR WINTER STORM WATCH
INTO A WINTER WEATHER ADVISORY...ADDING A WIND ADVISORY INTO THIS
EVENING FOR PART OF SOUTH CENTRAL AND EAST CENTRAL MINNESOTA DUE
TO EASTERLY FLOW IN ADVANCE OF THE SURFACE LOW THAT WILL LIKELY
PRODUCE SUSTAINED 30 KNOT EAST WINDS.
AT THIS STAGE...IT APPEARS THAT SNOW TOTALS WILL LIKELY REACH 13
TO 15 INCHES IN A 50 TO 70 MILE WIDE CORRIDOR FROM GRANITE FALLS
NORTHEAST ACROSS WILMAR TO LITTLE FALLS. HEAVIER 6 TO 8 INCH AND
HIGHER SNOW TOTALS WILL LIKELY OCCUR TO THE NORTH AND EAST OF A
LINE FROM NEAR NEW ULM ACROSS THE SOUTHEAST PART OF THE TWIN
CITIES METRO AREA TO LADYSMITH. BLOWING SNOW WILL LIKELY BECOME A
PROBLEM OVER WEST CENTRAL AND PART OF CENTRAL MINNESOTA LATE
TONIGHT INTO FRIDAY.
&&
.AVIATION.../18Z TAF ISSUANCE/
NOTABLE CHANGES HAVE BEEN MADE TO THE 18Z TAFS. 12Z MODEL DATA
AND RECENT OBSERVATIONS CONTINUED TO INDICATE THE POTENTIAL FOR A
PROLONGED PERIOD OF A RAIN...SNOW...AND EVEN LIGHT ICE
PELLETS...ACROSS MUCH OF CENTRAL MN AND WEST CENTRAL WI THIS
AFTERNOON AND EVENING...MAINLY AT KMSP/KEAU/KRNH...WHERE THE
PRECIPITATION TYPE MAY NOT TRANSITION TO PURELY SNOW UNTIL CLOSER
TO DAYBREAK FRIDAY. HOWEVER...FOLLOWING A BRIEF RAIN/SNOW MIX THIS
AFTERNOON...ALL SNOW SHOULD DOMINATE KAXN/KRWF/KSTC THIS EVENING
AND TONIGHT...WHERE REDUCTIONS OF CEILINGS/VISIBILITIES INTO THE
IFR/LIFR CATEGORIES WILL BE POSSIBLE MAINLY BETWEEN 02Z AND 12Z.
AT KMSP/KRNH/KEAU...MAINLY MVFR CONDITIONS ARE EXPECTED UNTIL LATE
TONIGHT.
STRONG NORTHEASTERLY WINDS SUSTAINED AT SPEEDS OF 20 TO 30
MPH...WITH GUSTS INTO THE UPPER 30S...WILL ALSO PREVAIL THROUGH
TONIGHT.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR BLUE EARTH-
FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-RICE-STEELE-WASECA.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY
FOR ANOKA-BENTON-CARVER-CHISAGO-DAKOTA-DOUGLAS-HENNEPIN-
ISANTI-KANABEC-MILLE LACS-MORRISON-RAMSEY-SCOTT-SIBLEY-TODD-
WASHINGTON.
WINTER STORM WARNING UNTIL 7 AM CDT SATURDAY FOR CHIPPEWA-
KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-POPE-REDWOOD-RENVILLE-
SHERBURNE-STEARNS-STEVENS-SWIFT-WRIGHT-YELLOW MEDICINE.
WINTER WEATHER ADVISORY UNTIL 7 AM CDT SATURDAY FOR BROWN-MARTIN-
NICOLLET-WATONWAN.
WI...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY
FOR BARRON-POLK-RUSK.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 551 AM CDT THU APR 10 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 551 AM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG NORTHEAST WINDS OF 25 TO 35 MPH CAN BE EXPECTED BY LATE THIS MORNING ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY. THESE WINDS WILL BE ESPECIALLY HAZARDOUS TO HIGH PROFILE VEHICLES. ADDITIONALLY...AFTER A PERIOD OF COLD RAIN...MIXED RAIN AND SNOW CAN BE EXPECTED LATER TODAY TO THE WEST OF A LINE FROM NEW ULM THROUGH THE TWIN CITIES TO NEAR LADYSMITH WISCONSIN. DURING THE EVENING...THE MIXED PRECIPITATION WILL LIKELY TRANSITION TO HEAVY WET SNOW WHICH WILL BE ACCOMPANIED AT TIMES BY SLEET AND THUNDER AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW WILL CONTINUE OVER MUCH OF SOUTHWEST...WEST CENTRAL MINNESOTA AND PART OF EAST CENTRAL MINNESOTA INTO EARLY SATURDAY AS MIXED RAIN AND SNOW OVER WESTERN WISCONSIN CHANGES OVER TO ALL SNOW DURING FRIDAY AFTERNOON. STORM TOTAL SNOW ACCUMULATIONS OF 10 TO 15 INCHES ARE EXPECTED BY SATURDAY MORNING TO THE WEST OF A LINE FROM NEW ULM THROUGH THE TWIN CITIES TO NEAR LADYSMITH WISCONSIN WITH LESSER AMOUNTS TO THE SOUTH AND EAST OF THAT SAME LINE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
16 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 97949, 97950, 97938, 97939, 97940, 97946, 97941, 97942, 97943, 97944, 97945, 97947, 98553, 95415, 95761, 95762.